Q. I have severe constipation and bloating problem, with slight vaginal bleeding. Please help.

Answered by
Dr. Sadaf Mustafa
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 04, 2018 and last reviewed on: Feb 08, 2021

Hello doctor,

I am a 22 year old female, and I have been experiencing major constipation from the last month. Every time I eat, I experience bloating, and I am unable to go to the toilet later on. Have tried taking Sennetabs, Metamucil, increasing fiber, and water in the diet. I have this problem approximately five days a week. I have also been getting abdominal pains, and four days ago I had a light vaginal blood discharge for two days. I am taking tablet Estelle from a very long time, I am still taking it, so this would not have been my periods. I do not have any weight issues. I also get quite a bit of walking done in my job, so I am not sitting down all day long.

#

Hello,

Welcome to icliniq.com.

I would need a little bit more history,

  1. How many times during a week do you have a bowel movement?
  2. Please go online and type Bristol stool chart, and let me know the consistency and type of the stools you are having in general from a month.
  3. Have you had diarrhea before the given month? Do you have to strain to defecate?
  4. How are your menstrual cycles usually?
  5. Any family history of thyroid disorders or colon cancer? Do you feel very cold, when everyone is comfortable?
  6. Have you lost any weight lately?

Revert with more information to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Hello doctor,

Thank you for your reply. I have bowel movement approximately twice a week, but in the last month, it has not been consistent. And according to the Bristol stool chart, my stool is type 1 and 2. I also have had one day where it was completely different and was type 7. I have not had diarrhea before this, just once during the month where it was type 7. My menstrual cycles are usually fine. Once I get to the nonactive tablets on my sheet of Estelle, I usually get my period within two days. And it always lasts for four days with spotting on the fifth day.

Yes, lately it has been painful trying to defecate, it has never come easy. I often go to the toilet feeling like I need to go, but once I sit down, I, cannot go. No family history that I am aware. Yes, for years I have always felt the cold more than everyone else. When other people say the temperature is nice, I often have goosebumps. I always assumed this was because I do not have good circulation. My hands and feet often are a purple color, and get cramps in arms and legs regularly. My mother has varicose veins and same problem with the cold. I have lost weight lately, but only a couple of kilos. I just get extremely bloated and constipated, and then when I do get to go to the toilet and relieve myself, I feel better.

#

Hello,

Welcome back to icliniq.com.

Thank you for answering my questions.

  • There are various types of constipation including functional, pathological, and iatrogenic. Here is what I would suggest.
  • Please get a thyroid function test done, and it seems like you have hypothyroidism, that may cause both cold intolerance and constipation. It can also cause brittle nails, hair abnormalities, and altered menstrual cycle.
  • Other important point is hypercalcemia, get your calcium level checked. If you are consuming antacids, I would recommend that you stop using them.
  • Please avoid laxatives on all cost, as they can cause rebound constipation. Instead, use a bulk-forming agent. I would suggest using one teaspoon of bulk-forming powder in a glass of water in the morning on an empty stomach. Please keep on doing it at least for two weeks.
  • Minimize meat products in your diet and incorporate more fruits.

Please let me know after you obtain these results, if all is well, then we will focus on the functional aspect of your constipation.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Related Questions:
Can hypothyroidism cause joint pain, shivering and fever?

.. symptoms are not related to thyroid issue. You could be having a viral infection. So, I suggest you to take tablet Zerodol P (combination of Aceclofenac and Paracetamol) three times a day. Consult your specialist doctor, discuss with him or her a...   Read full

Can hypothyroidism cause intermittent palpitations?

.. advised that a normal ECG while you do not have the palpitation feeling, is not diagnostic of the palpitation. You need to have a cardiac monitor. If the palpitation happens every day, then a 24 hours cardiac monitor should pick them up. If they h...   Read full

My thyroids are enlarged and asymmetrical. Should I visit an endocrinologist?

.. lot for such a detailed history, it makes my job easier. I would want to know what was the result of the biopsy or FNAC (fine needle aspiration cytology). Based on that, I shall be in a better position to tell you the next step. Your thyroid is ...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Superficial Fungal Infections

Article Overview: Fungal infections of the skin and mucosal surfaces are very common. There are various types of fungi that affect different areas of the body causing distinct symptoms. Most mild to moderate cases can be treated with topical antifungals whereas severe cases require oral antifungal medications. Read Article


Dr. Mashfika N Alam
Dermatologist

Fungal infections of the skin are a very common occurrence in people of all ages, from babies to adults and the elderly, in healthy as well as immunocompromised individuals. There are various types of fungi and each causes distinct features, depending on the site of infection. Some common types of ...  Read Article

My thyroid medicine makes me sick. Should it be changed?

Query: Hello doctor,I have been diagnosed hypothyroid. I am currently taking WP Thyroid. I have taken Armour and Nature-thyroid. They all make me sick to my stomach. I tried adding generic T3 and it made my symptoms worse, that is, hair loss, cold hands and feet, weight gain, fatigue, GERD, and constipatio...  Read Full »

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.